I am a 35 year old male and had an unprotected vaginal sex encounter with a female prostitute in London, England. I was given PEP which I started taking 24 hours after the encounter. I am taking Truvada 1 tablet daily (at night every 24 hours) and Kaletra 2 tablets twice a day (taken night and morning every 12 hours). I have been taking the medication for 10 days.
The main side effects have been fatigue and loss of mental awarness and concentration. I used to exercise (running, cycling) for 1 hour every day and at the moment my body is not able to do any exercise. After 5-10 min running I am out of breath and feel very tired.
I lost my job a few months ago and currently I am in the middle of a number of recruitment processes to get back into the market. These involve several intellectually demanding interviews and I am finding quite difficult to be alert and fit to perform on these interviews.
Is there anything I can do to counteract the fatigue and try to increase mental awarness/concentration even if its for a short period (day of the interview)?
Would a vitamin complex help?
Prior to this incident happening and due to stress due to being unemployed I had sometimes problems sleeping and my doctor had prescribed Zopiclone 3.75 mg to be taken when needed (for example I would take 1 tablet the night before an interview so that I would have a good night sleep, I have only been taking these occasionally maybe once every 1-2 months).
Is it posible to take Zopiclone 3.75 mg while taking PEP? would it help me get a better night rest or on the contrary would I feel even more tired the day after due to the combined effect of PEP and the sleeping pill?
I am trying to delay some on my interviews for a few weeks until PEP is finished but is not always possible.
Finally, once PEP is completed how long would it take until I am back to normal and able to perform mentally and phisically as I used to do?
many thanks for your time and responses.
Zopiclone is not used in US to my knowledge. From reading about it ,I would be concerned about a possible drug interaction between the Kaletra and Zopiclone leading to possibly some increased brain side effects so I would be wary about using those drugs together. Your current regimen generally has a low rate of brain side effects tough fatigue can be seen. Any side effects due to the PEP should fade quickly when 4 weeks or so is over. KH